Alert archive / Illinois / River Flood Warnings in 2012

River Flood Warning 8, NWS Chicago, IL

May 7, 2012LaSalle County, Illinois

NWS Chicago, IL issued this river flood warning at May 7, 2012, 10:36 PM CDT for LaSalle County, Illinois. It took effect at May 8, 2012, 10:00 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
May 7, 2012, 10:36 PM CDT (03:36 UTC)
In effect from
May 8, 2012, 10:00 AM CDT
Expired
May 9, 2012, 8:31 PM CDT
In force
35 hr
Issued by
NWS Chicago, IL
Flood severity
Minor

County LaSalle County, IL

The river

Written for the forecast point Illinois River at Ottawa (OTWI2).

Action stage
461 ft
Minor stage
463 ft
Moderate stage
467 ft
Major stage
471 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WGUS43 KLOT 080337
FLWLOT
 
FLOOD WARNING 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
1036 PM CDT MON MAY 7 2012

...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY

.THE TORRENTIAL RAIN OVER AREA ON SUNDAY INTO EARLY MONDAY MORNING 
RESULTED IN RAPID RISES ON PORTIONS OF THE RIVER. RAPID RISES ARE
EXPECTED TO CONTINUE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC099-081536-
/O.NEW.KLOT.FL.W.0008.120508T1500Z-120510T0600Z/
/OTWI2.1.ER.120508T1500Z.120509T0000Z.120510T0000Z.NO/
1036 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER AT OTTAWA.
* FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT  945 PM MONDAY THE STAGE WAS 461.9 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 463.6 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL 
  HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL.

$$
6 follow-up statements
972 
WGUS83 KLOT 081036
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
536 AM CDT TUE MAY 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
  ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY 
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY 
  ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC063-090036-
/O.CON.KLOT.FL.W.0007.000000T0000Z-120509T1912Z/
/MORI2.2.ER.120508T1027Z.120508T1800Z.120509T1312Z.NO/
536 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT MORRIS.
* UNTIL WEDNESDAY AFTERNOON.
* AT  445 AM TUESDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.1 FEET BY THIS AFTERNOON. 
* IMPACT...AT 18.0 FEET...SECONDARY ROADS NEAR MORRIS FLOOD. ILLINI 
  PARK NEAR MARSEILLES FLOODS.

$$

ILC099-090035-
/O.CON.KLOT.FL.W.0008.120508T1500Z-120510T0600Z/
/OTWI2.1.ER.120508T1500Z.120509T0000Z.120510T0000Z.NO/
536 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT OTTAWA.
* FROM THIS MORNING TO LATE WEDNESDAY NIGHT.
* AT  445 AM TUESDAY THE STAGE WAS 462.7 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 463.6 FEET BY THIS EVENING. 
* IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL 
  HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL.

$$

ILC011-099-090035-
/O.CON.KLOT.FL.W.0002.000000T0000Z-120514T0000Z/
/LSLI2.1.ER.120507T2245Z.120509T0600Z.120513T1800Z.NO/
536 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA SALLE.
* UNTIL SUNDAY EVENING.
* AT  445 AM TUESDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY 
  EARLY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.

$$
831 
WGUS83 KLOT 081603
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
1103 AM CDT TUE MAY 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY 
  ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES 
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY 

.FLOODING CONTINUES ALONG PORTIONS OF THE ILLINOIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC063-090603-
/O.EXT.KLOT.FL.W.0007.000000T0000Z-120510T0000Z/
/MORI2.1.ER.120508T1727Z.120509T0000Z.120509T1800Z.NO/
1103 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT MORRIS.
* UNTIL WEDNESDAY EVENING.
* AT 1045 AM TUESDAY THE STAGE WAS 15.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 16.4 FEET BY THIS EVENING. 
* IMPACT...AT 16.0 FEET...PINE BLUFF ROAD, WEST OF ROUTE 47, AND 
  DWIGHT ROADS FLOOD ON SOUTH SIDE OF RIVER.

$$

ILC099-090602-
/O.CON.KLOT.FL.W.0008.000000T0000Z-120510T0600Z/
/OTWI2.1.ER.120508T1315Z.120509T0600Z.120510T0000Z.NO/
1103 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT OTTAWA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 1045 AM TUESDAY THE STAGE WAS 463.2 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 463.5 FEET BY 
  EARLY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL 
  HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL.

$$

ILC011-099-090602-
/O.EXT.KLOT.FL.W.0002.000000T0000Z-120513T0000Z/
/LSLI2.1.ER.120507T2245Z.120509T1800Z.120512T1800Z.NO/
1103 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA SALLE.
* UNTIL SATURDAY EVENING.
* AT 1045 AM TUESDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
  AFTERNOON.
* IMPACT...AT 22.0 FEET...RIVERSIDE PARKING LOT AT STARVED ROCK STATE 
  PARK FLOODS.

$$

WDM
267 
WGUS83 KLOT 090247
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
947 PM CDT TUE MAY 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC099-091647-
/O.EXT.KLOT.FL.W.0008.000000T0000Z-120510T0800Z/
/OTWI2.1.ER.120508T1315Z.120509T0600Z.120510T0200Z.NO/
947 PM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT OTTAWA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  845 PM TUESDAY THE STAGE WAS 463.5 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 463.6 FEET BY 
  EARLY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL 
  HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL.

$$
831 
WGUS83 KLOT 090950
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
450 AM CDT WED MAY 9 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY 
  ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC099-092350-
/O.CON.KLOT.FL.W.0008.000000T0000Z-120510T0800Z/
/OTWI2.1.ER.120508T1315Z.120509T0215Z.120510T0200Z.NO/
450 AM CDT WED MAY 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT OTTAWA.
* UNTIL LATE TONIGHT.
* AT  345 AM WEDNESDAY THE STAGE WAS 463.5 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE NEAR 463.5 FEET THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL 
  HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL.

$$

ILC011-099-092350-
/O.CON.KLOT.FL.W.0002.000000T0000Z-120513T0000Z/
/LSLI2.1.ER.120507T2245Z.120509T1200Z.120512T1800Z.NO/
450 AM CDT WED MAY 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA SALLE.
* UNTIL SATURDAY EVENING.
* AT  345 AM WEDNESDAY THE STAGE WAS 23.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE NEAR 23.0 FEET TODAY.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* IMPACT...AT 22.0 FEET...RIVERSIDE PARKING LOT AT STARVED ROCK STATE 
  PARK FLOODS.

$$
544 
WGUS83 KLOT 091544
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
1044 AM CDT WED MAY 9 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES 
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC099-100544-
/O.CON.KLOT.FL.W.0008.000000T0000Z-120510T0800Z/
/OTWI2.1.ER.120508T1315Z.120509T0215Z.120510T0200Z.NO/
1044 AM CDT WED MAY 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT OTTAWA.
* UNTIL LATE TONIGHT.
* AT  945 AM WEDNESDAY THE STAGE WAS 463.2 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT.

$$

ILC011-099-100544-
/O.EXT.KLOT.FL.W.0002.000000T0000Z-120513T0900Z/
/LSLI2.1.ER.120507T2245Z.120509T1800Z.120513T0300Z.NO/
1044 AM CDT WED MAY 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA SALLE.
* UNTIL LATE SATURDAY NIGHT.
* AT  945 AM WEDNESDAY THE STAGE WAS 23.1 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.

$$
ACS
326 
WGUS83 KLOT 100131
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
831 PM CDT WED MAY 9 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC099-100201-
/O.CAN.KLOT.FL.W.0008.000000T0000Z-120510T0800Z/
/OTWI2.1.ER.120508T1315Z.120509T0215Z.120509T1712Z.NO/
831 PM CDT WED MAY 9 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ILLINOIS RIVER AT OTTAWA.
* AT  745 PM WEDNESDAY THE STAGE WAS 462.4 FEET. 
* FLOOD STAGE IS 463.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:12 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 461.1 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 462.4 FEET...ALLEN PARK ENTRANCE THREATENED AND WEST 
  BOAT RAMP SUBMERGED.

$$

ILC011-099-101531-
/O.EXT.KLOT.FL.W.0002.000000T0000Z-120512T2159Z/
/LSLI2.1.ER.120507T2245Z.120509T1630Z.120512T1559Z.NO/
831 PM CDT WED MAY 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA SALLE.
* UNTIL SATURDAY AFTERNOON.
* AT  745 PM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* IMPACT...AT 22.0 FEET...RIVERSIDE PARKING LOT AT STARVED ROCK STATE 
  PARK FLOODS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 7, 9:09 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 7, 9:09 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
909 PM CDT MON MAY 7 2012

.DISCUSSION...
306 PM CDT

VISIBLE IMAGERY THIS AFTERNOON CONTINUES TO DEPICT A CHANNEL OF
CLOUDS ALONG THE WEAK FRONTAL BOUNDARY SLOWLY PUSHING EAST ACROSS
THE GREAT LAKES REGION...STRETCHING FROM LOWER MICHIGAN SOUTHWEST
THROUGH CENTRAL ILLINOIS AND EASTERN MISSOURI. REGIONAL DOPPLER
RADAR MOSAIC HAS INDICATED A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
CENTRAL/SOUTHERN PORTIONS OF INDIANA. THE PUSH OF DRY AIR HAS BEEN
LACKING...AND NOT ANTICIPATING ANY CHANGE TO THIS THROUGH THE
EVENING. TEMPS ACROSS NORTHERN IL/NORTHWEST IN HAVE REMAINED NEARLY
STATIONARY IN THE MID 60S THIS AFTERNOON GIVEN THE ABUNDANCE OF
SOLAR SHIELDING. FURTHER UPSTREAM ACROSS IOWA AND WESTERN WISC...DRY
AIR HAS ARRIVED AND CLEARED OUT MOST OF THE CLOUD COVER AND DEW
POINTS HAVE FALLEN INTO THE MID/UPR 40S.

EXPECT THE WAVE TO CONTINUE TO LIFTING NORTHEAST THROUGH THE OHIO
VALLEY THIS EVENING...PULLING WITH IT THE BULK OF THE PRECIPITATION.
ANTICIPATE THAT NORTHERN IL/NORTHWEST IN WILL REMAIN DRY...WHICH IS
WELCOME NEWS FOR MANY AREAS THAT CONTINUE TO OBSERVE FLOODING THIS
AFTERNOON. UNFORTUNATELY THE DRY WEATHER MAY ONLY BE BRIEF AS YET
ANOTHER SHORTWAVE AND 500MB TROUGH ARE POISED TO ARRIVE FROM THE
NORTHWEST TUE AFTERNOON AND BRING WITH IT A CHANCE FOR SHOWERS.

OVERNIGHT TEMPS WILL SLOWLY RADIATE INTO THE UPR 40S FOR AREAS ALONG
AND NORTH OF I-88 IN NORTHERN IL. SOUTH OF THIS LINE TEMPS MAY BE A
FEW DEGREES WARMER GIVEN THE SLIGHTLY LONGER PERIOD OF CLOUD
COVER...WITH TEMPS ARND 50. ACROSS THE FAR SOUTHERN PORTIONS OF THE
CWFA TEMPS MAY HOLD IN THE LOWER 50S...HOWEVER THIS WILL HINGE UPON
THE CLOUDS OVERNIGHT.

TUESDAY THROUGH WEDNESDAY...
AS ELUDED TOO EARLIER...A TROUGH AXIS IS POISED TO ARRIVE ACROSS THE
WESTERN GREAT LAKES REGION MIDDAY TUE. WHILE THE SYSTEM APPEARS TO
REMAIN RELATIVELY WEAK...SOME INSTABILITY IS NOTED AMONGST A FEW
FORECAST SOLUTIONS. AT THE ONSET IT IS POSSIBLE THAT A FEW
THUNDERSTORMS MAY OCCUR...HOWEVER THIS COULD BE DRIVEN OR ENHANCED
FROM THE POTENTIAL FOR SOME DIFFERENTIAL HEATING AND COOLER AIR
ALOFT...AS 850MB TEMPS ARE PROGGED TO BE ARND 4 TO 6 DEG C. CURRENT
GUIDANCE HAS PROGGED SFC TEMPS TO WARM INTO THE UPR 60S NORTH OF
I-88...WHILE LOCATIONS SOUTH WILL WARM TO ARND 70 OR POSSIBLY THE
LOWER 70S FROM PONTIAC TO KANKAKEE.

FLOW REMAINS RELATIVELY PROGRESSIVE AS THE 500MB WAVE CONTINUES TO
PUSH EAST DURING WED MORNING. ENOUGH MOISTURE MAY LINGER WED MORNING
TO PRODUCE A SLIGHT CHC OF SHOWERS...HOWEVER RIDING ALONG THE
WESTERN PERIPHERY IS A BROAD ANTI-CYCLONIC FLOW THAT SHOULD AID IN
FURTHER EROSION OF THE LLVL MOISTURE. THIS FEATURE WILL THEN RESIDE
OVER THE REGION THROUGH MOST OF THUR. MORE SEASONAL AIRMASS PUSHES
OVERHEAD FOR THUR WITH TEMPS HOLDING MAINLY IN THE MID 60S. WINDS
MAY TURN EASTERLY AND HOLD TEMPS IN THE UPR 50S ALONG THE IMMEDIATE
LAKESHORE COUNTIES OF FAR NORTHEAST IL.

THURSDAY THROUGH SUNDAY...
500MB TROUGH AXIS CONTINUES TO PIVOT EAST FOR THE FIRST FEW DAYS OF
THE EXTENDED...THEN A HIGH AMPLITUDE RIDGE IS PROGGED TO BEGIN
DEVELOPING ACROSS THE PAC-NW OVER THE SECOND HALF OF THE WEEKEND. IF
THE UPSTREAM RIDGE DEVELOPS AS PROGGED BY NUMEROUS ENSEMBLE
MEMBERS...LATE WEEKEND INTO EARLY NEXT WEEK COULD FEATURE A SEASONAL
AIRMASS OVER THE GREAT LAKES REGION OR POSSIBLY SLIGHTLY BELOW
SEASONAL TEMPERATURES.

A WEAK 850MB THERMAL RIDGE SLIDES OVER THE GREAT LAKES REGION AT THE
ONSET OF THE CURRENT EXTENDED FORECAST AS A RESULT OF A WEAKENING
FRONTAL BOUNDARY WEDGED BETWEEN TWO ADVERTISED ANTI-CYCLONIC FLOW
FEATURES. MEANWHILE...MUCH WARMER AIR BUILDS ACROSS THE PAC-NW UNDER
AN ADVERTISED HIGH AMPLITUDE RIDGE. THE DOWNSTREAM WAVE FUNCTION FOR
THE GREAT LAKES REGION CURRENTLY INDICATES A NEARLY NEUTRAL 850MB
TEMPS. BASED ON THE AFOREMENTIONED...CONFIDENCE REMAINS RELATIVELY
HIGH THAT TEMPS WILL MAINLY BE IN THE 60S TO POSSIBLY LOW 70S
THROUGHOUT THE BULK OF THE EXTENDED FORECAST. TWO FEATURES THAT WILL
DRIVE TEMPS AT THE SFC WILL BE CLOUD COVER AND SFC WINDS.

IN ADDITION TO THE RELATIVELY QUIET PATTERN FOR THE EXTENDED...IT IS
ALSO LEANING TOWARDS A DRY REGIME AS WELL. A WEAK FRONTAL BOUNDARY
IS PROGGED TO ARRIVE SAT. MANY SOLUTIONS HAVE STEADILY LEANED
TOWARDS A MOISTURE STARVED FRONTAL PASSAGE...THUS COULD SEE THIS
BEING NOTHING MORE THAN A WIND SHIFT AS TIME PROGRESSES.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 02Z...

* MVFR/IFR CONDITIONS LINGERING PARTICULARLY AT MDW IN WEAK FLOW
  AND WESTERN PERIPHERY OF MARINE FOG/STRATUS LAYER.

* LIGHT/VARIABLE WINDS BECOMING NNW LATER TONIGHT.

* POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT.

* POTENTIAL FOR SCATTERED LATE AFTERNOON SHOWERS TUESDAY.

RATZER

//DISCUSSION...UPDATED 02Z...

HAVE BECOME MORE CONCERNED ABOUT OVERALL POTENTIAL FOR FOG... AND
EVEN LINGERING MARINE FOG/STRATUS FOR GYY AND MDW. LIGHT/VARIABLE
SURFACE WIND FIELD CONTINUES TO PREVENT SIGNIFICANT SCOURING OF
BOUNDARY LAYER MOISTURE THIS EVENING...WITH EVEN A SLIGHT ONSHORE
COMPONENT DEVELOPING ALONG THE LAKE HELPING TO KEEP IFR CONDITIONS
NEAR THE SHORE PER SEVERAL DOWNTOWN WEB CAMS AND GYY OBS. GIVEN
SUCH LIGHT FLOW THERE IS LOW CONFIDENCE THAT THIS WILL PUSH A
SIGNIFICANT DISTANCE WEST ACROSS OTHER TERMINALS...THOUGH WITH
SOGGY GROUND CONDITIONS AND LITTLE SURFACE DRYING AFTER EARLIER
RAIN SUSPECT LIGHT WINDS AND AT LEAST A PERIOD OF FAIRLY CLEAR
SKIES WILL ALLOW FOG DEVELOPMENT AWAY FROM THE LAKE. THEREFORE
HAVE BEGUN A MORE PESSIMISTIC TREND...AND MAY VERY WELL NOT BE
PESSIMISTIC ENOUGH...FOR CHICAGO AREA TERMINALS OVERNIGHT WHERE
HIGHER DEW POINT AIR...PERIODS OF NEARLY CLEAR SKIES AND LIGHT
WINDS OVER MOIST GROUND WILL LIKELY RESULT IN DEVELOPMENT OF
HZ/FG. RFD MAY BE IN THE BEST SHAPE...WITH DRIER AIR FARTHER TO
THE WEST AND NORTHWEST AND A MODEST NORTHWEST WIND DEVELOPING LATE
TONIGHT.

RATZER

PREVIOUS DISCUSSION FROM 00Z...

AREA OF LOW PRESSURE CONTINUES MOVE AWAY ACROSS THE OHIO VALLEY
REGION EARLY THIS EVENING...WITH THE LAST OF THE RAIN AND LOWER
CLOUDS SLOWLY EDGING OUT OF THE FAR EAST/SOUTHEAST PORTIONS OF THE
WFO CHICAGO FORECAST AREA. CONDITIONS HAVE IMPROVED TO VFR AT
RFD/DPA AND ORD OVER THE LAST FEW HOURS...THOUGH MVFR/IFR HAVE
BEEN SLOWER TO WORK OUT OF MDW AND GYY THANKS TO LIGHT/VARIABLE
LOW LEVEL WINDS ASSOCIATED WITH WEAK LITTLE HIGH PRESSURE RIDGE
DEVELOPING BEHIND THE DEPARTING AND WEAKENING SURFACE LOW.
STILL...WHILE SLOWER THIS TREND SHOULD CONTINUE OVER THE NEXT
COUPLE OF HOURS WITH A GRADUAL LIFTING AND BREAKING UP CLOUD DECK
BELOW 2500 FT. WINDS...WHICH AGAIN HAVE BEEN LIGHT/VARIABLE HAVE
WILL TURN MORE TO THE NORTH-NORTHWEST THIS EVENING AND OVERNIGHT.

OTHER MAIN FORECAST CONCERNS ARE WITH THE POTENTIAL FOR SOME FOG
DEVELOPMENT OVERNIGHT...AND THE POTENTIAL FOR SOME SCATTERED LATE
AFTERNOON AND EARLY EVENING SHOWERS ON TUESDAY.

AFOREMENTIONED LIGHT WIND FIELD IN THE VICINITY OF WEAK SURFACE
HIGH PRESSURE RIDGING...COMBINED WITH RECENT MODERATE AND HEAVY
RAINFALL ACROSS THE AREA MAY COMBINE TO ALLOW GROUND FOG
DEVELOPMENT OVERNIGHT. FAIRLY DENSE HIGH CLOUD COVER THIS EVENING
AND THE POTENTIAL FOR SOME ADDITIONAL HIGH CLOUDS WITH A LITTLE
MID LEVEL DISTURBANCE APPROACHING LATER TONIGHT FROM NEBRASKA ADD
SOME UNCERTAINTY TO THE FOG POTENTIAL HOWEVER. AT THIS POINT HAVE
ADDED SOME 3SM FOG TO DPA LATE TONIGHT. RFD HAD LESS RAIN...AND
AREAS FARTHER EAST WILL LIKELY HANG ON TO HIGH CLOUDS A LITTLE
LONGER...THUS CONFIDENCE TOO LOW TO ADD AT THIS POINT. WILL
CONTINUE TO MONITOR THE SITUATION HOWEVER...AS MODEL GUIDANCE
PROBABLY NOT TAKING INTO CONSIDERATION JUST HOW MOIST GROUND
CONDITIONS ARE.

AS FOR TUESDAY...UPPER TROUGH CURRENTLY OVER THE NORTHERN PLAINS
WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST. FORECAST SOUNDINGS
DEPICT FAIRLY DEEP LAYER OF STEEP LOW LEVEL LAPSE RATES DEVELOPING
BY AFTERNOON...WHICH SHOULD ALLOW FOR INCREASED WEST WINDS. DEEP
MIXED LAYER ALSO SUGGESTS POTENTIAL FOR SCATTERED SHOWERS BY LATE
AFTERNOON AS MID LEVEL TROUGH DIGS...MAINLY ACROSS WISCONSIN.
GUIDANCE DOES SUGGEST SOME SCATTERED SHOWERS MAY SLIP INTO FAR
NORTHERN IL DURING THE VERY LATE AFTERNOON HOURS...THOUGH
CONFIDENCE IS HIGHER IN DEVELOPING A BROKEN VFR CEILING.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 02Z...

* LOW CONFIDENCE IN MDW IMPROVING TO VFR IN NEAR TERM.

* MEDIUM-HIGH CONFIDENCE IN WIND TRENDS.

* MEDIUM CONFIDENCE IN FOG POTENTIAL OVERNIGHT.

* MEDIUM CONFIDENCE IN SHRA POTENTIAL/COVERAGE LATE TUESDAY.

RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY...SLGT CHC MORNING SHRA...OTHERWISE VFR.

THURSDAY AND FRIDAY...VFR.

SATURDAY...CHC SHRA...OTHERWISE MAINLY VFR.

SUNDAY...VFR.

RATZER

&&

.MARINE...

245 PM...LOW PRESSURE OVER NORTHERN INDIANA WILL LIFT NORTHEAST TO
NEAR LAKE ERIE TONIGHT. AS A SECOND LOW DROPS OUT OF SOUTHERN
MANITOBA TO LAKE SUPERIOR BY TOMORROW...WINDS OVER THE LAKE WILL
GRADUALLY SHIFT FROM NORTH TO NORTHEASTERLY OVERNIGHT TO WESTERLY
TOMORROW. THE 2 LOW PRESSURE SYSTEMS WILL MERGE INTO A SINGLE LOW
OVER SOUTHERN QUEBEC TOMORROW EVENING. A WEAK SFC TROUGH WILL
EXTEND WWD OVER THE WRN GREAT LAKES REGION...KEEPING A FAIRLY WEAK
GRADIENT OVER THE LAKE FOR THE NEXT FEW DAYS. THE STRONGEST WINDS
ARE SETTING UP FOR WEDNESDAY AS A MODEST SURGE OF COOLER AIR
OVERSPREADS THE LAKE AS THE CONSOLIDATED LOW PULLS OFF TO THE EAST
AND HIGH PRESSURE BUILDS ACROSS THE NRN PLAINS TO THE MISSOURI
VALLEY. THIS HIGH WILL CONTINUE TO SPREAD EAST ACROSS THE MIDDLE
AND UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION. BY
WEDNESDAY NIGHT AND THURSDAY...A SFC RIDGE AXIS WILL CROSS THE
LAKE...BRINGING LIGHTER AND MORE VARIABLE WINDS.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 7, 4:11 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT MON MAY 7 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 PM CDT MON MAY 7 2012 /511 PM EDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

SIGNIFICANT AREAL FLOODING...AS A RESULT OF HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT...CONTINUES FOR AREAS PRIMARILY SOUTH OF
INTERSTATE 80.

PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD.

PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REACH
FLOOD STAGE OVERNIGHT.

PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REACH
FLOOD STAGE THIS EVENING.

NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
WILL CONTINUE TO RISE THIS AFTERNOON AND APPROACH ACTION
STAGE...THIS INCLUDES PORTIONS OF THE
ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE
AND SUGAR CREEK STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON
NORTH OF INTERSTATE 80 IN ILLINOIS.

PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD
THROUGH WEDNESDAY.

PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REMAIN
IN FLOOD THROUGH WEDNESDAY.

PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REMAIN
IN FLOOD THROUGH WEDNESDAY.

NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
WILL REMAIN IN ACTION STAGE THROUGH AT LEAST WEDNESDAY. THIS
INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST
BRANCH OF DU PAGE AND SUGAR CREEK STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-082115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ACROSS
THE ILLINOIS NEAR SHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:12 PM CDTRiver Flood WarningLOTIroquois11 hr
May 7, 10:17 PM CDTDense Fog AdvisoryLOTDuPage, Ford, Grundy, Iroquois, Kane, Kankakee and 4 more8 hr
May 7, 10:19 PM CDTMarine Dense Fog AdvisoryLOT10 hr
May 7, 10:26 PM CDTRiver Flood WarningLOTGrundy30 hr
May 8, 8:43 AM CDTRiver Flood AdvisoryLOTIroquois34 hr

Nearby

River Flood Warnings in Illinois, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.